Alert archive / Florida / Wind Chill Warnings in 2010

Wind Chill Warning 3, NWS Melbourne, FL

January 9, 20106 counties in Florida

NWS Melbourne, FL issued this wind chill warning at Jan 9, 2010, 10:15 AM EST for 6 counties in Florida. It took effect at Jan 9, 2010, 9:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2010, 10:15 AM EST (15:15 UTC)
In effect from
Jan 9, 2010, 9:00 PM EST
Expired
Jan 10, 2010, 10:00 AM EST
In force
13 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 3.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WWUS42 KMLB 091515
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1015 AM EST SAT JAN 9 2010

...LOW WIND CHILLS EXPECTED THROUGH THROUGH THE DAY AND INTO
SUNDAY MORNING...

FLZ041-044>046-141-144-091800-
/O.NEW.KMLB.WC.W.0003.100110T0200Z-100110T1500Z/
/O.NEW.KMLB.ZR.Y.0001.100109T1515Z-100109T1800Z/
/O.EXT.KMLB.WC.Y.0006.000000T0000Z-100110T0200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA-
SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...DAYTONA BEACH...CLERMONT
1015 AM EST SAT JAN 9 2010

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZING
RAIN ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING RAIN ADVISORY IS
IN EFFECT UNTIL 1 PM EST THIS AFTERNOON.

A WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST THIS EVENING.

A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM EST SUNDAY.

TEMPERATURES ARE STRUGGLING TO RISE...AND IN FACT HAVE EITHER HELD
STEADY OR FALLEN IN MANY AREAS DUE TO EVAPORATIVE COOLING NEAR THE
SURFACE. 

SURFACE OBSERVATIONS AND PUBLIC REPORTS INDICATE THAT LIGHT
FREEZING RAIN HAS BEEN FALLING IN A FEW SPOTS NORTH OF INTERSTATE
FOUR...SPECIFICALLY IN PLYMOUTH...UMATILLA AND ORMOND BEACH. IT
HAS BEEN REPORTED TO BE STARTING TO STICK TO COLDER OUTDOOR
SURFACES IN A FEW SPOTS.

WHILE ROADWAYS WILL REMAIN WET...THERE IS THE POTENTIAL FOR SLICK
SPOTS ON SOME BRIDGES IN A FEW SPOTS FOR THE NEXT COUPLE OF HOURS
ACROSS NORTH SECTIONS OF LAKE...VOLUSIA...SEMINOLE AND NORTHWEST
ORANGE COUNTIES. REDUCE YOUR SPEED WHEN APPROACHING A BRIDGE IN
THIS AREA!!

TEMPERATURES ARE EXPECTED TO CHANGE LITTLE THROUGHOUT THE DAY
ACROSS EAST CENTRAL FLORIDA...KEEPING WIND CHILLS AROUND FREEZING
TO THE MID 30S THROUGHOUT THE DAYTIME HOURS. THIS MEANS IF YOU
WILL BE OUTSIDE ANYTIME TODAY...YOU WILL NEED TO DRESS
APPROPRIATELY FOR THE COLD WEATHER.

COLDER TEMPERATURES TONIGHT WILL BRING LOWER WIND CHILLS ACROSS
THE REGION. WITH WIND CHILLS RANGING FROM THE MID TEENS NEAR THE
OCALA FOREST...TO THE LOW 20S AROUND LAKE OKEECHOBEE AND THE
TREASURE COAST.

COLD TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE TO BRING
LOW WIND CHILLS AGAIN SUNDAY NIGHT INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU VENTURE OUTDOORS...
DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF
PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN FROST BITE OR
HYPOTHERMIA IF YOU REMAIN IN THESE FREEZING CONDITIONS FOR AN
EXTENDED DURATION.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

FLZ047-053-054-058-059-064-147-091800-
/O.CON.KMLB.WC.Y.0006.000000T0000Z-100110T1500Z/
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
NORTHERN BREVARD-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...KISSIMMEE...
ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
TITUSVILLE
1015 AM EST SAT JAN 9 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. 

TEMPERATURES ARE EXPECTED TO CHANGE LITTLE THROUGHOUT THE DAY
ACROSS EAST CENTRAL FLORIDA...KEEPING WIND CHILLS AROUND FREEZING
TO THE MID 30S THROUGHOUT THE DAYTIME HOURS. THIS MEANS IF YOU
WILL BE OUTSIDE ANYTIME TODAY...YOU WILL NEED TO DRESS
APPROPRIATELY FOR THE COLD WEATHER.

COLDER TEMPERATURES TONIGHT WILL BRING LOWER WIND CHILLS ACROSS
THE REGION. WITH WIND CHILLS RANGING FROM THE MID TEENS NEAR THE
OCALA FOREST...TO THE LOW 20S AROUND LAKE OKEECHOBEE AND THE
TREASURE COAST.

COLD TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE TO BRING
LOW WIND CHILLS AGAIN SUNDAY NIGHT INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU VENTURE OUTDOORS...
DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
4 follow-up statements
878 
WWUS42 KMLB 091708
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1208 PM EST SAT JAN 9 2010

...LOW WIND CHILLS EXPECTED THROUGH THROUGH THE DAY AND INTO
SUNDAY MORNING...

FLZ041-044>046-141-144-100200-
/O.CAN.KMLB.ZR.Y.0001.000000T0000Z-100109T1800Z/
/O.CON.KMLB.WC.W.0003.100110T0200Z-100110T1500Z/
/O.CON.KMLB.WC.Y.0006.000000T0000Z-100110T0200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA-
SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...DAYTONA BEACH...CLERMONT
1208 PM EST SAT JAN 9 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM EST SUNDAY...
...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE
FREEZING RAIN ADVISORY AS PRECIPITATION HAS ENDED ACROSS THE
ADVISORY AREA. A WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM
THIS EVENING TO 10 AM EST SUNDAY. A WIND CHILL ADVISORY REMAINS IN
EFFECT UNTIL 9 PM EST THIS EVENING.

TEMPERATURES ARE EXPECTED TO CHANGE LITTLE THROUGHOUT THE DAY
ACROSS EAST CENTRAL FLORIDA...KEEPING WIND CHILLS AROUND FREEZING
TO THE MID 30S THROUGHOUT THE DAYTIME HOURS. THIS MEANS IF YOU
WILL BE OUTSIDE ANYTIME TODAY...YOU WILL NEED TO DRESS
APPROPRIATELY FOR THE COLD WEATHER.

COLDER TEMPERATURES TONIGHT WILL BRING LOWER WIND CHILLS ACROSS
THE REGION. WITH WIND CHILLS RANGING FROM THE MID TEENS NEAR THE
OCALA FOREST...TO THE LOW 20S AROUND LAKE OKEECHOBEE AND THE
TREASURE COAST.

COLD TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE TO BRING
LOW WIND CHILLS AGAIN SUNDAY NIGHT INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU VENTURE OUTDOORS...
DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF
PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN FROST BITE OR
HYPOTHERMIA IF YOU REMAIN IN THESE FREEZING CONDITIONS FOR AN
EXTENDED DURATION.

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

FLZ047-053-054-058-059-064-147-100200-
/O.CON.KMLB.WC.Y.0006.000000T0000Z-100110T1500Z/
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
NORTHERN BREVARD-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...KISSIMMEE...
ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
TITUSVILLE
1208 PM EST SAT JAN 9 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

TEMPERATURES ARE EXPECTED TO CHANGE LITTLE THROUGHOUT THE DAY
ACROSS EAST CENTRAL FLORIDA...KEEPING WIND CHILLS AROUND FREEZING
TO THE MID 30S THROUGHOUT THE DAYTIME HOURS. THIS MEANS IF YOU
WILL BE OUTSIDE ANYTIME TODAY...YOU WILL NEED TO DRESS
APPROPRIATELY FOR THE COLD WEATHER.

COLDER TEMPERATURES TONIGHT WILL BRING LOWER WIND CHILLS ACROSS
THE REGION. WITH WIND CHILLS RANGING FROM THE MID TEENS NEAR THE
OCALA FOREST...TO THE LOW 20S AROUND LAKE OKEECHOBEE AND THE
TREASURE COAST.

COLD TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE TO BRING
LOW WIND CHILLS AGAIN SUNDAY NIGHT INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU VENTURE OUTDOORS...
DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$


CRISTALDI
264 
WWUS42 KMLB 091843
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
143 PM EST SAT JAN 9 2010

...LOW WIND CHILLS EXPECTED THROUGH THROUGH THE DAY AND INTO
SUNDAY MORNING...

FLZ047-053-054-058-059-064-147-101500-
/O.EXA.KMLB.WC.W.0003.100110T0200Z-100110T1500Z/
/O.EXT.KMLB.WC.Y.0006.000000T0000Z-100110T0200Z/
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
NORTHERN BREVARD-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...KISSIMMEE...
ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
TITUSVILLE
143 PM EST SAT JAN 9 2010

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
EST SUNDAY...

COLDER TEMPERATURES TONIGHT WILL BRING LOWER WIND CHILLS ACROSS
THE REGION...WITH WIND CHILLS IN THE LOWER TO MIDDLE TEENS BY
SUNRISE SUNDAY MORNING.

COLD TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE TO BRING
LOW WIND CHILLS AGAIN SUNDAY NIGHT INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF
PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN FROST BITE OR
HYPOTHERMIA IF YOU REMAIN IN THESE FREEZING CONDITIONS FOR AN
EXTENDED DURATION.

&&

$$

FLZ041-044>046-141-144-101500-
/O.CON.KMLB.WC.W.0003.100110T0200Z-100110T1500Z/
/O.CON.KMLB.WC.Y.0006.000000T0000Z-100110T0200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA-
SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...DAYTONA BEACH...CLERMONT
143 PM EST SAT JAN 9 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM EST SUNDAY...

TEMPERATURES ARE EXPECTED TO CHANGE LITTLE THROUGHOUT THE DAY
ACROSS EAST CENTRAL FLORIDA...KEEPING WIND CHILLS AROUND FREEZING
TO THE MID 30S THROUGHOUT THE DAYTIME HOURS. THIS MEANS IF YOU
WILL BE OUTSIDE ANYTIME TODAY...YOU WILL NEED TO DRESS
APPROPRIATELY FOR THE COLD WEATHER.

COLDER TEMPERATURES TONIGHT WILL BRING LOWER WIND CHILLS ACROSS
THE REGION...WITH WIND CHILLS IN THE MIDDLE TO UPPER TEENS BY
SUNRISE SUNDAY MORNING.

COLD TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE TO BRING
LOW WIND CHILLS AGAIN SUNDAY NIGHT INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU VENTURE OUTDOORS...
DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF
PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN FROST BITE OR
HYPOTHERMIA IF YOU REMAIN IN THESE FREEZING CONDITIONS FOR AN
EXTENDED DURATION.

&&

$$
265 
WWUS42 KMLB 100817
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
317 AM EST SUN JAN 10 2010

...LOW WIND CHILLS EXPECTED THROUGH THE DAY AND INTO MONDAY MORNING...

FLZ041-044>047-053-054-058-059-064-141-144-147-101500-
/O.NEW.KMLB.WC.Y.0007.100110T1500Z-100111T1400Z/
/O.CON.KMLB.WC.W.0003.000000T0000Z-100110T1500Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
317 AM EST SUN JAN 10 2010

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 AM EST
MONDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST
THIS MORNING. 

VERY COLD TEMPERATURES ONLY REACHING INTO THE 40S TODAY AND
NORTHWESTERLY BREEZES AT 15 TO 20 MPH WILL KEEP WIND CHILLS QUITE
COLD. WIND CHILL READINGS IN THE TEENS AND TWENTIES EARLY THIS
MORNING WILL ONLY RISING INTO THE 30S THIS AFTERNOON...BEFORE
FALLING BACK INTO THE TEENS AND TWENTIES AGAIN LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF
PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN FROST BITE OR
HYPOTHERMIA IF YOU REMAIN IN THESE FREEZING CONDITIONS FOR AN
EXTENDED DURATION.

&&

$$

52
372 
WWUS42 KMLB 101502
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1002 AM EST SUN JAN 10 2010

...LOW WIND CHILLS EXPECTED THROUGH THE DAY AND INTO MONDAY
MORNING...

FLZ041-044>047-053-054-058-059-064-141-144-147-111400-
/O.EXP.KMLB.WC.W.0003.000000T0000Z-100110T1500Z/
/O.CON.KMLB.WC.Y.0007.000000T0000Z-100111T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
1002 AM EST SUN JAN 10 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

VERY COLD TEMPERATURES ONLY REACHING INTO THE 40S TODAY AND
NORTHWESTERLY BREEZES AT 15 TO 20 MPH WILL KEEP WIND CHILLS QUITE
COLD. WIND CHILL READINGS IN THE UPPER 20S AND LOWER 30S LATE THIS
MORNING WILL NOT GET OUT OF THE 30S THIS AFTERNOON BEFORE FALLING
BACK INTO THE TEENS AND TWENTIES AGAIN LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$


CRISTALDI

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill warning went out at Jan 9, 5:10 AM EST, 5 hours 5 minutes earlier.

Area forecast discussion, Jan 9, 5:10 AM EST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
510 AM EST SAT JAN 9 2010

...POSSIBILITY FOR LIGHT SNOW OR SLEET MIXING IN WITH RAIN THIS
MORNING FROM BREVARD AND OSCEOLA COUNTIES NORTHWARD...

...COLD...BREEZY AND RAW WEEKEND FOR EAST CENTRAL FLORIDA...

...TEMPS FINALLY CRAWLING TOWARD THE FIRST HIGHS ABOVE 70F IN 2010
BY LATE NEXT WEEK...

.DISCUSSION...
TODAY-TONIGHT...COLD FRONT HAS CLEARED THE SOUTHERN END OF THE STATE
THIS MORNING LEAVING ITS WAKE A VERY COLD AND BREEZY AIRMASS ACROSS
THE PENINSULA. PROFILERS AND MODEL SOUNDINGS INDICATE THE DEPTH OF
THE POST FRONTAL COLD AIR AT ABOUT 3KFT EARLY THIS MORNING...AND IT
IS A FAIRLY DRY AIRMASS WITH DEWPOINTS ALREADY DROPPING INTO THE
LOW-MID 20S AS FAR SOUTH AS ORLANDO AND IN THE LOW 30S ACROSS
SOUTHERN BREVARD.

THE MID LEVELS REMAIN VERY MOIST...INDICATED BY THE LARGE AREA OF
MID LEVEL ECHOES THAT PENINSULA RADARS ARE SHOWING SLIDING ACROSS
THE CENTRAL PORTION OF THE STATE FROM THE GULF. THOUGH OBSERVATIONS
SHOW THAT VERY LITTLE OF THIS IS CURRENTLY REACHING THE GROUND. THE
ELEMENTS ARE IN PLACE FOR SOME OF THE LIGHT RAIN FALLING OUT OF THE
MID LEVEL CLOUD DECK TO MIX WITH LIGHT SNOW OR SLEET THIS MORNING AS
IT FALLS INTO THE POST FRONTAL AIRMASS AND EVAPORATIVE COOLING COOLS
THE TEMPERATURE TOWARDS THE COLDER DEWPOINTS.

THERE WILL BE LITTLE IMPROVEMENT OVER THE REST OF THE DAY AS
PRECIPITATION WILL COME TO AN END OVER MOST AREAS BY EARLY
AFTERNOON. TEMPERATURES WILL STRUGGLE TO MAKE IT INTO THE 40S FOR
MOST LOCATIONS ACROSS THE ENTIRE CWA. GIVEN THAT THE POST FRONTAL
AIR IS STILL FILTERING INTO THE TREASURE COAST AND OKEECHOBEE
COUNTY...IT IS LIKELY THAT THE CURRENT MID TO HIGH 40S ACROSS THESE
LOCATIONS WILL BE THE WARMEST OF THE DAY AND TEMPERATURES WILL
SLOWLY FALL THROUGHOUT THE AFTERNOON HOURS AS THE COLDEST AIR
REACHES FURTHER SOUTH. NORTHERN LOCATIONS WILL RISE ONLY A FEW
DEGREES OVER CURRENT TEMPS INTO THE LOW 40S. THIS MEANS THAT
TEMPERATURES WILL BE IN THE UPPER 30S TO LOW 40S THROUGH THE ENTIRE
REGION THROUGHOUT THE MAJORITY OF THE DAY. WITH NW WINDS FORECASTED
TO REMAIN 10 TO 15 MPH...WIND CHILLS WILL REMAIN BELOW FREEZING
THROUGH THE DAY. WILL KEEP THE CURRENT WIND CHILL ADVISORY UP FOR
THE ENTIRE DAY AND THROUGH SUNDAY MORNING.

WITH CLEARING SKIES...TEMPERATURES TONIGHT WILL QUICKLY FALL AFTER
SUNSET TO BELOW FREEZING FOR THE ENTIRE AREA. A HARD FREEZE (LESS
THAN 28F) IS PROBABLE FOR AT LEAST THE NORTHERN HALF OF THE
CWA...AND HAVE HOISTED A WATCH FOR THESE AREAS. CONDITIONS DOWN
SOUTH LOOK A LITTLE MORE MARGINAL AND WILL LEAVE JUST THE FREEZE
WATCH UP FOR THESE LOCATIONS...LIKELY TO BE UPGRADED TO A WARNING
TOMORROW MORNING.

SUN-WED...DESPITE INCREASING AMOUNTS OF SUNSHINE ON SUNDAY...WE WILL
STILL BE VERY CHILLY WITH BREEZY NW-NNW WINDS AND TEMPS ONLY IN THE
40S FOR HIGHS WITH COLD AIR ADVECTION OCCURRING BEHIND THE SURGE.
OVERNIGHT MINS INTO MON MORNING AGAIN DROPPING BELOW FREEZING MOST
AREAS. NOT QUITE AS CHILLY BUT STILL BELOW NORMAL MON INTO TUES WITH
MAXES RANGING FROM UPPER 50S NORTH/LOWER 60S SOUTH MON THEN
LOWER/MID 60S ON TUESDAY. ANOTHER REINFORCING COLD SURGE PUSHES DOWN
THE PENINSULA LATE TUE. FREEZING TEMPS POSSIBLE OVERNIGHT INTO TUE
MORNING FOR AT LEAST NORTHERN SECTIONS AND POSSIBLY AGAIN WED. SOME
MID/HIGH CLOUDS ASSOCIATED WITH SUBTROPICAL JET MAY LIMIT TEMP DROP
OVERNIGHT ACROSS THE SOUTH MID WEEK.

THURS-FRI...SLOW CRAWL TO TEMPERATURES FINALLY TOPPING 70 FOR THE
FIRST TIME IN 2010 ACROSS MUCH OF THE AREA LATE IN THE WEEK. THIS
OCCURRING AS HEIGHTS RISE AND FLOW BEGINS TO VEER AHEAD OF LOW
PRESSURE SYSTEM TAKING SHAPE IN THE WESTERN GULF OF MEXICO. THIS MAY
BRING US CHANCE OF PRECIP HEADING INTO NEXT WEEKEND.

&&

.AVIATION...LINGERING MVFR CONDITIONS ALONG LAKE OKEECHOBEE AND THE
TREASURE COAST AIRPORTS THROUGH 12Z AS DRIER POST FRONTAL AIR
CONTINUES TO FILTER SOUTHWARDS. PREVAILING VFR ELSEWHERE WITH CIGS
AT 050 AND 100 THROUGH MOST OF THE DAY. WIDESPREAD TEMPO MVFR
CONDITIONS THROUGH 18Z NORTH OF KVRB-KOBE IN -RA. POSSIBILITY FOR
-SN/IP MIXING IN WITH RAIN AT SFC FROM KMLB. ELSEWHERE...WILL LIKELY
ENCOUNTER FRZN PCPN (-SN/IP) NOT VERY FAR OFF THE GROUND. SFC WINDS
NW 10-15KTS WITH HIGHER GUSTS UP TO 20KTS POSSIBLE THIS AFTERNOON.

&&

.MARINE...
TODAY-TONIGHT...BOATING CONDITIONS WILL CONTINUE TO DETERIORIATE AS
HIGH PRESSURE STRENGTHENS OVER THE CENTRAL PLAINS AND PGRAD TIGHTENS
OVER THE ATLANTIC WATERS. SCA CONDITIONS FOR THE OFFSHORE WATERS
WITH SEAS BUILDING TO 6 TO 8FT BY THE LATE MORNING. EXERCISE CAUTION
IN PLACE FOR NEARSHORE WATERS...THOUGH OBSERVATIONS WILL HAVE TO BE
MONITORED FOR THE POSSIBILITY OF ADVISORY CONDITIONS HERE AS WELL.

ADDED NEARSHORE WATERS INTO SCA STARTING EARLY SUNDAY MORNING AS
SURGE PUSHES DOWN THE COAST. WINDS WILL DECREASE LATE SUN INTO MON
BUT SEAS ABOVE SCA CRITERIA WILL LINGER OFFSHORE AND SOUTHERN
NEARSHORE LEG DUE TO SWELL AND SCA WILL CONTINUE THESE AREAS THROUGH
LATE MON.

&&

.FIRE WEATHER...MUCH DRIER AIR OVERSPREADING THE AREA ON SUNDAY WILL
ALLOW MIN RHS TO DROP BELOW 35 PERCENT THROUGH MUCH OF THE CWA. THE
LOW RHS COMBINED WITH BREEZY NNW FLOW HAVE PROMPTED A FIRE WEATHER
WATCH. WINDS NOT AS STRONG MONDAY BUT PERSISTENCE OF DRY AIR AND MAX
TEMPS A BIT HIGHER WILL PRODUCE LOW RH FOR LONG DURATIONS FOR MUCH
OF THE AREA ON MONDAY.

&&

.CLIMATE...

THE *COLDEST HIGH TEMPERATURES* FOR JANUARY 9:
      DAB 40 (1970)
      MCO 42 (1970)
      MLB 43 (1970)
      VRB 48 (1970)

RECORD LOW TEMPERATURES FOR JANUARY 10:
       DAB 27 (1970)
       MCO 26 (1970)
       MLB 26 (1970)
       VRB 26 (1970)

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  42  26  47  28 /  20   0   0   0
MCO  42  26  47  29 /  20   0   0   0
MLB  44  31  49  31 /  30   0   0   0
VRB  48  32  50  33 /  40  10   0   0
LEE  41  24  46  26 /  20   0   0   0
SFB  42  26  48  28 /  20   0   0   0
ORL  42  27  47  30 /  20   0   0   0
FPR  49  34  50  32 /  40  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR INDIAN
     RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD-ST. LUCIE.

     FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     WIND CHILL ADVISORY UNTIL 10 AM EST SUNDAY FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     HARD FREEZE WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
     COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN
     LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY FROM 4 AM TO 7 PM EST SUNDAY FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 4 AM SUNDAY TO 7 PM EST MONDAY FOR
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST MONDAY FOR WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST MONDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...MOSES
LONG TERM....GLITTO
Hazardous weather outlook, Jan 9, 4:46 AM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
446 AM EST SAT JAN 9 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-092200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
446 AM EST SAT JAN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
ANOTHER SURGE OF ARCTIC AIR WILL SETTLE ACROSS EAST CENTRAL FLORIDA
TODAY. TEMPERATURES ARE EXPECTED TO CHANGE LITTLE THROUGHOUT THE
DAY...STRUGGLING TO REMAIN IN THE LOW TO MID 40S. BREEZY NORTHWEST
WINDS OF 10 TO 15 MPH WILL KEEP WIND CHILLS AROUND FREEZING TO THE
MID 30S THROUGHOUT THE DAYTIME HOURS. IF YOU WILL BE OUTSIDE ANYTIME
TODAY...REMEMBER TO DRESS APPROPRIATELY FOR THE COLD WEATHER.

CLEARING SKIES TONIGHT WILL ALLOW TEMPERATURES TO DROP INTO THE
MID TO UPPER 20S FOR SEVERAL HOURS LATE TONIGHT INTO SUNDAY MORNING.
WIND CHILLS WILL RANGE FROM THE MID TEENS NEAR THE OCALA FOREST...TO
THE LOW 20S AROUND LAKE OKEECHOBEE AND THE TREASURE COAST.

...WIND AND SEA IMPACT...
NORTHWEST WINDS OF 15 TO 20 KNOTS NEARSHORE AND 20 TO 25 KNOTS
OFFSHORE WILL PRODUCE HAZARDOUS BOATING CONDITIONS ACROSS THE
MARINE AREA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE COLD AIR WILL REMAIN OVER CENTRAL FLORIDA THROUGH EARLY NEXT
WEEK WITH WIDESPREAD FREEZING TEMPERATURES EXPECTED AGAIN SUNDAY AND
MONDAY MORNINGS. TEMPERATURES WILL SLOWLY WARM THROUGH THE MIDDLE OF
NEXT WEEK WITH OVERNIGHT TEMPERATURES REMAINING ABOVE FREEZING FOR
MOST LOCATIONS.

DRIER AIR WILL INCREASE THE FIRE SENSITIVITY ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES

In the hours before

Local storm report, Jan 9, 8:02 AM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
802 AM EST SAT JAN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     SLEET            LONGWOOD                28.70N 81.35W
01/09/2010  E0.00 INCH       SEMINOLE           FL   BROADCAST MEDIA

            ALSO TINY GRAUPEL - REPORT FROM WESH TV CH 2

&&

MRT
Local storm report, Jan 9, 8:18 AM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
818 AM EST SAT JAN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SLEET            EDGEWATER               28.97N 80.90W
01/09/2010  E0.00 INCH       VOLUSIA            FL   PUBLIC

            ALSO FEW SNOW FLURRIES

&&

MRT
Local storm report, Jan 9, 8:35 AM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
835 AM EST SAT JAN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     SLEET            DAYTONA BEACH           29.21N 81.03W
01/09/2010  E0.00 INCH       VOLUSIA            FL   PUBLIC

            2 MILES NORTH OF SPEED WAY. LIGHT SLEET AND GRAUPEL

&&

MRT
Local storm report, Jan 9, 8:42 AM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
842 AM EST SAT JAN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SLEET            ORMOND BEACH            29.28N 81.06W
01/09/2010  E0.00 INCH       VOLUSIA            FL   PUBLIC

            ORMOND BY THE SEA ON A1A. MODERATE SLEET COVERED ROOF.
            PUBLIC RELAY VIA NWS JACKSONVILLE

&&

MRT
Local storm report, Jan 9, 9:00 AM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
900 AM EST SAT JAN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     SLEET            SANFORD                 28.79N 81.28W
01/09/2010  E0.00 INCH       SEMINOLE           FL   OFFICIAL NWS OBS

            BETWEEN 720 AM AND 850 AM ASOS REPORT

&&

MRT
Local storm report, Jan 9, 9:27 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
927 AM EST SAT JAN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     SLEET            SCOTTSMOOR              28.77N 80.88W
01/09/2010  E0.00 INCH       BREVARD            FL   CO-OP OBSERVER

            ON-GOING SLEET AND RAIN MIX. SIZE OF SLEET ABOUT ONE HALF
            THAT OF A STANDARD PENCIL ERASER

&&

MRT

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 4:11 AM ESTFreeze WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia30 hr
Jan 9, 4:11 AM ESTHard Freeze WatchMLBLake, Orange, Seminole, Volusia6 hr
Jan 9, 5:11 AM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia9 hr
Jan 9, 10:15 AM ESTFreezing Rain AdvisoryMLBLake, Orange, Seminole, Volusia113 min
Jan 9, 10:38 AM ESTFreeze WarningMLBOkeechobee, Osceola23 hr
Jan 9, 10:38 AM ESTHard Freeze WarningMLBLake, Orange, Seminole, Volusia23 hr
Jan 9, 2:08 PM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia38 hr
Jan 9, 2:08 PM ESTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia28 hr

Nearby

Wind Chill Warnings in Florida, 2010Every wind chill warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.